Jump to content

electricbetty

Member Since 17 Feb 2013
Offline Last Active Aug 26 2013 02:46 PM

Topics I've Started

22, Female, First Time On Accutane!

03 March 2013 - 08:09 AM

Bit of background: I was always a "spotty teenager" (also see: fat, short, awkward, bit too clever to be considered popular), but nothing horrific. I first noticed blackheads on my nose, spilling out across a 1/3 of my cheeks when I was about 12 years old - they have been an ever-present friend ever since. I used to get the odd whitehead, couple of little pimples now and again.

 

The doctor put me on oral contraceptives when I was 16 because, well, when I had my exams, I turned into a hormone monster. Like actual rage and crying and stress. It was not good, so the logic behind the pill was that it would regulate my periods and such. I tried four or five different types; some (Microgynon 30, Cilest) made me break out and go all kinda of crazy, and others (Dianette) made my skin all lovely and clear. I also took antibiotics (Doxycyclene and Tetracyclene) on occasions where my skin was at its worst, leading up to an event (Junior Prom and Senior Prom being examples of these situations. I wanted nice photos, I paid loads of dollar for a dress damn it!).

 

That brought me up to my final year at university, last year (2012). I don't know what happened. It's just a blur. But very suddenly, the occasional cyst on my chin or forehead turned into gigantic nodules, cysts, whiteheads, blackheads ALL OVER MY FACE. Particularly bad areas included my jawline, around the base of my nose and my forehead. On top of needing to get a 2:1 to get into my Postgraduate course, having a face like an erupting volcano was not what I wanted.

 

I had put on some weight (around about 12lb, yikes), so I went to have some blood tests and a trans-abdominal scan to check for polycystic ovaries. I did not have this, so what was causing the massive breakout? I was pretty stressed out, my degree basically meant the entire world to me - I'm training to be a teacher next year so suffice to say education is kind of a big deal - but there was nothing that really sprung to mind about what was the root of the problem.

 

So now it's the third of March and I have been taking Roaccutane for ten days. I had to go to see a Dermatologist privately, which cost a pigging fortune for the consultation and prescription. Unfortunately, the NHS waiting list is about three years long where I live, and I am not in the position to leave this any longer. However, my Derm is very efficient and basically signed me off for the four month duration of the treatment (I am an adult, I am fully aware of the consequences of pregnancy etc.) and sent me on my way. I am on 60mg until the end of June. There is no way any alcohol is passing my lips until after the treatment is finished - my poor liver suffered enough abuse at university, I'm not doing any more damage to it.

 

Day 1-10

 

Very few side-effects to report, the worst and most obvious being DEHYDRATION. I already suffer badly from this because of my allergies, so the drugs just exacerbate it unfortunately. Trying to drink 4 litres of fluids per day, spread out to avoid sicky bloating feeling. Lips are kind of dry, tried to wear red lipstick last night when I went out (Day 9) but it did not look hot. Feeling quite tired generally, achey legs after I go to the gym. Mood is pretty great, really. Skin is starting to dry out on Day 10, the products I am using are:

 

Eucerin Aquaphor balm for lips

Aveeno moisturiser for arms and legs

Boots Botanics soothing hand cream for hands

Cetaphil cleanser (washed off with warm water and muslin cloth)

Avène Tolérance extrême crème for face

Jojoba oil (cold pressed, organic) at nighttime for face (wake up and skin is LOVELY)

 

Also, I have been reading these threads for a couple of weeks, and I have seen a lot of problems with dry/bleeding nose and nobody has mentioned this, which I use for my allergies:

 

http://www.pharmacy2...pray-p6920.html

 

It's basically for flushing out anything that irritates your nasal passages, e.g. pollen, but I haven't had any dry nose problems so far and it may well be down to using this once a day at nighttime. You can probably get something similar in the USA/Canada, it's just a saline (sea water) spray.

 

Anyway I will probably update this log every now and again, it's just nice to be part of an online community where everyone's in the same boat. My skin is healing up pretty fast, new spots come and go within a day or two which is a novelty.